Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Flat holomorphic connections on principal bundles over a projective manifold


Authors: Indranil Biswas and S. Subramanian
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 3995-4018
MSC (2000): Primary 53C07, 32L05, 14J60
DOI: https://doi.org/10.1090/S0002-9947-04-03567-6
Published electronically: February 27, 2004
MathSciNet review: 2058516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a connected complex linear algebraic group and $R_u(G)$ its unipotent radical. A principal $G$-bundle $E_G$ over a projective manifold $M$ will be called polystable if the associated principal $G/R_u(G)$-bundle is so. A $G$-bundle $E_G$ over $M$ is polystable with vanishing characteristic classes of degrees one and two if and only if $E_G$ admits a flat holomorphic connection with the property that the image in $G/R_u(G)$ of the monodromy of the connection is contained in a maximal compact subgroup of $G/R_u(G)$.


References [Enhancements On Off] (What's this?)

  • [At] M. F. Atiyah, Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207. MR 19:172c
  • [AB] H. Azad and I. Biswas, On holomorphic principal bundles over a compact Riemann surface admitting a flat connection, Math. Ann. 322 (2002), 333-346. MR 2003g:14046
  • [ABi] B. Anchouche and I. Biswas, Einstein-Hermitian connections on polystable principal bundles over a compact Kähler manifold, Amer. Jour. Math. 123 (2001), 207-228. MR 2002c:32037
  • [Bo] A. Borel, Linear algebraic groups, Second edition, Graduate Texts in Mathematics, 126, Springer-Verlag, New York, 1991. MR 92d:20001
  • [Ch] S. S. Chern, Complex Manifolds Without Potential Theory, With an appendix on the geometry of characteristic classes, Second edition, Universitext, Springer-Verlag, New York-Heidelberg, 1979. MR 80f:32001
  • [De] P. Deligne (notes by J. S. Milne), Hodge cycles on abelian varieties, (Hodge cycles, motives, and Shimura varieties, by P. Deligne, J. S. Milne, A. Ogus and K.-Y. Shih), Lecture Notes in Mathematics, 900, Springer-Verlag, Berlin-New York, 1982. MR 84m:14046
  • [Do1] S. K. Donaldson, Anti self-dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles, Proc. London Math. Soc. 50 (1985), 1-26. MR 86h:58038
  • [Do2] S. K. Donaldson, Infinite determinants, stable bundles and curvature, Duke Math. Jour. 54 (1987), 231-247. MR 88g:32046
  • [Dr] J.-M. Drézet, Quotients algébriques par des groupes non réductifs et variétés de modules de complexes, Int. Jour. Math. 9 (1998), 769-819. MR 99m:14026
  • [Fu] W. Fulton, Intersection Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Springer-Verlag, Berlin, 1984. MR 85k:14004
  • [Gr] M. L. Green, Infinitesimal methods in Hodge theory are due (in Algebraic cycles and Hodge theory (Torino, 1993), 1-92), Lecture Notes in Math., 1594, Springer, Berlin, 1994. MR 96m:14012
  • [Hu] J. E. Humphreys, Linear algebraic groups, Graduate Texts in Mathematics, Vol. 21, Springer-Verlag, New York, Heidelberg, Berlin, 1975. MR 53:633
  • [Ko] B. Kostant, Lie group representations on polynomial rings, Amer. Jour. Math. 85 (1963), 327-404. MR 28:1252
  • [Mu] D. Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Oxford University Press, London 1970. MR 44:219
  • [MR] V. B. Mehta and A. Ramanathan, Restriction of stable sheaves and representations of the fundamental group, Invent. Math. 77 (1984), 163-172. MR 85m:14026
  • [NS] M. S. Narasimhan and C. S. Seshadri, Stable and unitary vector bundles on a compact Riemann surface, Ann. of Math. 82 (1965), 540-567. MR 32:1725
  • [Ra1] A. Ramanathan, Stable principal bundles on a compact Riemann surface, Math. Ann. 213 (1975), 129-152. MR 51:5979
  • [Ra2] A. Ramanathan, Moduli for principal bundles over algebraic curves: I, Proc. Ind. Acad. Sci. (Math. Sci.) 106 (1996), 301-328. MR 98b:14009a
  • [RS] A. Ramanathan and S. Subramanian, Einstein-Hermitian connections on principal bundles and stability, Jour. Reine Angew. Math. 390 (1988), 21-31. MR 90b:32057
  • [Si] C. T. Simpson, Higgs bundles and local systems, Inst. Hautes Études Sci. Publ. Math. 75 (1992), 5-95. MR 94d:32027
  • [UY] K. Uhlenbeck and S.-T. Yau, On the existence of Hermitian-Yang-Mills connections on stable vector bundles, Commun. Pure Appl. Math. 39 (1986), 257-293. MR 88i:58154
  • [We] A. Weil, Généralisation des fonctions abéliennes, Jour. Math. Pures Appl. 17 (1938), 47-87.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C07, 32L05, 14J60

Retrieve articles in all journals with MSC (2000): 53C07, 32L05, 14J60


Additional Information

Indranil Biswas
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India
Email: indranil@math.tifr.res.in

S. Subramanian
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India
Email: subramnn@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9947-04-03567-6
Keywords: Principal bundle, unitary connection, polystability
Received by editor(s): April 23, 2003
Received by editor(s) in revised form: June 24, 2003
Published electronically: February 27, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society